Alert archive / Nebraska / Winter Storm Warnings in 2017

Winter Storm Warning 5, NWS North Platte, NE

December 23, 20174 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Dec 23, 2017, 6:19 PM MST for 4 counties in Nebraska. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2017, 6:19 PM MST (01:19 UTC)
Expired
Dec 24, 2017, 2:27 AM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 6:30 PM MSTSNOW 4Grant, NEVIA SOCIAL MEDIA
Dec 23, 6:55 PM MSTSNOW 48 Sw Grant, NEVIA SOCIAL MEDIA... STILL SNOWING
Dec 23, 7:05 PM MSTSNOW 4Madrid, NEVIA SOCIAL MEDIA
Dec 23, 7:44 PM MSTSNOW 53 Ne Lewellen, NESTILL SNOWING. REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS43 KLBF 240119
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
719 PM CST Sat Dec 23 2017

...SNOW IMPACTING EARLY CHRISTMAS WEEKEND TRAVEL FROM THE EASTERN
PANHANDLE TO SOUTHWEST NEBRASKA...

NEZ056>058-240600-
/O.UPG.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/
/O.NEW.KLBF.WS.W.0005.171224T0119Z-171224T1000Z/
Deuel-Keith-Perkins-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
and Grant
619 PM MST Sat Dec 23 2017

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of 1 to 3 inches are
  expected. Total snow accumulations of 4 to 8 inches are 
  expected.

* WHERE...Deuel, Keith and Perkins County.

* WHEN...Until 4 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NEZ022-240600-
/O.UPG.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
/O.NEW.KLBF.WS.W.0005.171224T0119Z-171224T1000Z/
Garden-
Including the cities of Oshkosh and Lewellen
619 PM MST Sat Dec 23 2017

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of up to two inches
  are expected. Total snow accumulations of 5 to 8 inches are
  expected.

* WHERE...Garden County.

* WHEN...Until 4 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NEZ004-094-240600-
/O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
/O.CON.KLBF.WC.Y.0001.171224T0900Z-171224T1500Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO 9 AM CST /8 AM MST/ SUNDAY...

* WHAT...Snow occurring. Very cold wind chills expected. Plan on 
  slippery road conditions. Additional snow accumulations of up 
  to one inch are expected. Expect wind chills to range from 10 
  below zero to 25 below zero.

* WHERE...Sheridan and Western Cherry County.

* WHEN...For the Winter Weather Advisory, until midnight. For 
  the Wind Chill Advisory, 3 AM to 9 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ035>038-059-069>071-240600-
/O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/
Arthur-McPherson-Logan-Custer-Lincoln-Chase-Hayes-Frontier-
Including the cities of Arthur, Tryon, Ringgold, Stapleton, 
Broken Bow, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ SUNDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of 1 to 3 inches are expected.
  Total snow accumulations of 3 to 5 inches are expected.

* WHERE...Portions of central Nebraska, southwest Nebraska and 
  west central Nebraska.

* WHEN...Until 6 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NEZ023>025-240600-
/O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
Grant-Hooker-Thomas-
Including the cities of Hyannis, Mullen, Thedford, and Halsey
719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of up to two inches are expected.

* WHERE...Grant, Hooker and Thomas County.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

ET
2 follow-up statements
583 
WWUS43 KLBF 240556
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1156 PM CST Sat Dec 23 2017

...SNOW EVENT WINDING DOWN ACROSS SOUTHWEST NEBRASKA...

NEZ022-241400-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/
/O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/
Garden-
Including the cities of Oshkosh and Lewellen
1056 PM MST Sat Dec 23 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 15 below zero to 25 below 
  zero.

* WHERE...Garden County.

* WHEN...2 AM to 10 AM Sunday.

* ADDITIONAL DETAILS...The threat for accumulating snow has
  diminished and conditions have improved. Flurries can be
  expected at times over the next few hours. Motorists should
  continue to watch for slick spots and slushy or snow covered
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ056-240700-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/
Deuel-
Including the cities of Chappell and Big Springs
1056 PM MST Sat Dec 23 2017

...WINTER STORM WARNING IS CANCELLED...

The threat for accumulating snow has diminished and conditions
have improved. Flurries can be expected at times over the next few
hours. Wind chills 10 below zero to 19 below zero are expected
early to mid morning Sunday. Motorists should continue to watch 
for slick spots and slushy or snow covered roads.

$$

NEZ023-241400-
/O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
/O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/
Grant-
Including the city of Hyannis
1056 PM MST Sat Dec 23 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST THIS
EVENING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Grant County.

* WHEN...2 AM to 10 AM Sunday.

* ADDITIONAL DETAILS...The threat for accumulating snow has
  diminished and conditions have improved. Flurries can be
  expected at times over the next few hours. Motorists should
  continue to watch for slick spots and slushy or snow covered
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ004-094-241400-
/O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
/O.EXT.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
1156 PM CST Sat Dec 23 2017 /1056 PM MST Sat Dec 23 2017/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/
SUNDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM
MST/ TONIGHT...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 29 
  below zero.

* WHERE...Sheridan and Western Cherry County.

* WHEN...2 AM to 10 AM Sunday.

* ADDITIONAL DETAILS...The threat for accumulating snow has
  diminished and conditions have improved. Flurries can be
  expected at times over the next few hours. Motorists should
  continue to watch for slick spots and slushy or snow covered
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ024-025-240700-
/O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/
Hooker-Thomas-
Including the cities of Mullen, Thedford, and Halsey
1156 PM CST Sat Dec 23 2017 /1056 PM MST Sat Dec 23 2017/

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM
MST/ TONIGHT...

The threat for accumulating snow has diminished and conditions
have improved. Flurries can be expected at times over the next few
hours. Motorists should continue to watch for slick spots and 
slushy or snow covered roads.

$$

NEZ057-058-241000-
/O.CON.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/
Keith-Perkins-
Including the cities of Ogallala, Paxton, and Grant
1056 PM MST Sat Dec 23 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Snow occurring. Plan on difficult travel conditions.
  Additional snow accumulations up to one half inch are possible. 

* WHERE...Keith and Perkins County.

* WHEN...Until 4 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NEZ035-241400-
/O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/
/O.EXT.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/
Arthur-
Including the city of Arthur
1056 PM MST Sat Dec 23 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY...

* WHAT...Snow occurring. Very cold wind chills expected. Plan on
  slippery road conditions. Additional snow accumulations up to
  one half inch are possible. Expect wind chills to range from 15  
  below zero to 25 below zero.

* WHERE...Arthur County.

* WHEN...For the Winter Weather Advisory, until 4 AM Sunday. For 
  the Wind Chill Advisory, 2 AM to 10 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ069-241000-
/O.EXT.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
1056 PM MST Sat Dec 23 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of up to one inch are expected.

* WHERE...Chase County.

* WHEN...Until 4 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NEZ036>038-059-070-071-241200-
/O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/
McPherson-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, 
North Platte, Hayes Center, Curtis, Eustis, and Maywood
1156 PM CST Sat Dec 23 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of up to one half inch are 
  expected.

* WHERE...Portions of central Nebraska, southwest Nebraska and 
  west central Nebraska.

* WHEN...Until 6 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

ET
549 
WWUS43 KLBF 240927
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
327 AM CST Sun Dec 24 2017

...SNOW EVENT WINDING DOWN ACROSS SOUTHWEST NEBRASKA...

NEZ057-058-241030-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/
Keith-Perkins-
Including the cities of Ogallala, Paxton, and Grant
227 AM MST Sun Dec 24 2017

...WINTER STORM WARNING IS CANCELLED...

Harsh winter weather has ended in this area but very cold air will
cause wind chill readings to fall well below zero. Use caution 
working outdoors.

$$

NEZ035-241600-
/O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/
/O.CON.KLBF.WC.Y.0001.000000T0000Z-171224T1600Z/
Arthur-
Including the city of Arthur
227 AM MST Sun Dec 24 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Arthur County.

* WHEN...Now to 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ069-241030-
/O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
227 AM MST Sun Dec 24 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

Harsh winter weather has ended in this area but very cold air will
cause wind chill readings to fall below zero. Use caution working
outdoors.

$$

NEZ036>038-059-070-071-241030-
/O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/
McPherson-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, 
North Platte, Hayes Center, Curtis, Eustis, and Maywood
327 AM CST Sun Dec 24 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

Harsh winter weather has ended in this area but very cold air will
cause wind chill readings to fall below zero. Use caution working
outdoors.

$$

NEZ004-022-023-094-241600-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-171224T1600Z/
Sheridan-Garden-Grant-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Cody, Eli, Merriman, and Kilgore
327 AM CST Sun Dec 24 2017 /227 AM MST Sun Dec 24 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 25 
  below zero.

* WHERE...Sheridan, Garden, Grant and Western Cherry County.

* WHEN...Now to 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 4:26 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 23, 4:26 PM MST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
526 PM CST Sat Dec 23 2017

.SHORT TERM...(This evening through Sunday)
Issued at 323 PM CST Sat Dec 23 2017
The snow potential is still the main concern for the next day as a
shortwave moves across the region. This shortwave will bring snow to
most locations across north central Nebraska.

Little changes have been made to the going forecast for tonight's
event. Current models are still showing a decent push of heavier
snow along the I-80 corridor after 6pm tonight. As of right now,
current radar is showing snow already pushing into portions of
southwest Nebraska. For the remainder of this afternoon, the
majority of the snow will fall across the eastern Panhandle and
along this I-80 corridor. Expect new snow around an inch in these
locations. After 6pm, the heavier snow arrives and up to 3 inches of
new snow is possible along a line from Lisco to North Platte to
Broken Bow. By midnight Sunday, the majority of the snow will have
moved east of the area. Frontier, Lincoln, and Custer counties could
still see an additional half inch after midnight.

One of the concerns with the forecast would be trying to determine
where the highest snow band will set up. Models are still
inconsistent with each other, which makes forecasting this even more
difficult. If this band is off by even a little bit, it could result
in locations that are expected to have 4 inches, only getting an
inch or two and locations only expecting an inch to see 4 inches.
Another concern with the event is that current snow ratios are
expected to be around 20:1 to 25:1. This will result in light,
fluffy snow, creating a higher overall snow amount. If this ratio is
a little lower than what is currently forecasted, the snow character
will be wetter and therefore amounts will be lower. These are things
we will be watching as the event unfolds.

Will hold on to the Winter Weather Advisory for tonight. Have made
some minor changes though to the advisory. Have extended the
advisory for McPherson and Arthur counties until 6am Sunday. Have
also included Thomas county into the advisory which expires at
midnight Sunday.

During the event, winds will remain near 10 mph. Therefore, not
expecting blowing snow to be a concern. However, northwest winds
will increase Sunday morning. Any snow that has fallen across the
region could produce some blowing snow across area roadways reducing
visibilities. Caution should be exercised if traveling Sunday.

Despite mostly clear skies on Sunday, temperatures will remain
chilly. After Saturday night lows in the single digits, Sunday highs
will rise into the low to mid 20s. The exception will be across
Sheridan county where even colder temperatures are expected both
Saturday night and Sunday. Saturday night lows could drop into the
negative single digits and highs only rise into the upper teens.

.LONG TERM...(Sunday night through Saturday)
Issued at 323 PM CST Sat Dec 23 2017

Near term models in fair agreement while extended models having
difficulty with timing of precip and depth of colder air. This is
indicated in the ensemble mean guidance. Blend may be too
optimistic in later periods. No significant weather features
expected though. Increasing clouds Sunday night in advance of
another weak wave to traverse the forecast area Monday with an
inch of accumulation expected through the day into early evening.
Wind chill advisory criteria may be reached Monday morning over
the northwest and again Tuesday morning. Will be watched and
looked at in later forecasts. Highs Monday in the teens under
cloudy skies. Lows Tuesday morning zero to 5 below. Highs Tuesday
only in the teens. Temperatures moderate some Wednesday as
southerly flow on the backside of the surface high brings slightly
warmer and moister air north across the southern plains into the
central plains. Any precipitation just to the east of the forecast
area. We continue in northwest flow through Saturday with
temperatures fairly steady in the teens and 20s for highs and only
slight chances of light snow as numerous small waves move quickly
through.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 520 PM CST Sat Dec 23 2017

Regional radar display shows snow occurring from southern WY to
south central NEB with heavy snow ongoing at times in the western
Panhandle. Concerns revolve around moderate-heavy snow in the
southeast Panhandle-southwest NEB at times this evening with
reduced visibilities 1/2SM or less.

Snow is expected to continue from the eastern Panhandle to
southwest NEB/Interstate 80 corridor through much of the evening
hours then should taper off w-e late evening through the small
hours. Visibility generally expected to be reduced to IFR due to
snow. Visibilities anticipated to deteriorate to a greater degree
across the southeast Panhandle-southwest NEB due to higher
snowfall rates this evening. Meanwhile, winds will be light
through the event so blowing snow concerns are minimal. Otherwise,
ceilings will be largely IFR-MVFR. Ceilings will improve near
midnight through the early small hours with VFR conditions
expected by late tonight. Mostly clear skies will prevail
tomorrow with winds increasing late morning with gusts up to 20-25
MPH.

&&

.HYDROLOGY...
Issued at 323 PM CST Sat Dec 23 2017

Freezing temperatures have iced over rivers over western Nebraska
and numerous gages are having adverse reactions. Will continue to
monitor river especially at Lewellen.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST /5 AM MST/ Sunday for
NEZ035>038-056>059-069>071.

Winter Weather Advisory until midnight CST /11 PM MST/ tonight
for NEZ004-022>025-094.

Wind Chill Advisory from 3 AM CST /2 AM MST/ to 9 AM CST /8 AM
MST/ Sunday for NEZ004-094.

&&

SHORT TERM...Kulik
LONG TERM...Power
AVIATION...ET
HYDROLOGY...Power
Hazardous weather outlook, Dec 23, 2:21 PM MST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
321 PM CST Sat Dec 23 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-242130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
321 PM CST Sat Dec 23 2017 /221 PM MST Sat Dec 23 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A winter weather advisory is in effect for all of Western
Nebraska and parts of North Central Nebraska. See the latest
forecast and winter weather bulletin for details in your area.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Potentially dangerous wind chills are likely Sunday, Tuesday and
Wednesday mornings across Sheridan and Western Cherry counties.

If the predicted snowfall occurs in other areas of Western
Nebraska and North Central Nebraska, very low wind chill readings
could develop this week.

Light snow is possible Christmas Day and Christmas night.
Snowfall amounts are uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

power

In the hours before

Local storm report, Dec 23, 5:43 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             BRADY                   41.02N 100.37W
12/23/2017  M1.5 INCH        LINCOLN            NE   CO-OP OBSERVER

&&

THORNE
Local storm report, Dec 23, 5:49 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             ELLSWORTH               42.06N 102.29W
12/23/2017  M4.0 INCH        SHERIDAN           NE   CO-OP OBSERVER

            STORM TOTAL SO FAR, STILL SNOWING

&&

THORNE
Local storm report, Dec 23, 5:52 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             5 SSE HERSHEY           41.09N 100.96W
12/23/2017  E1.8 INCH        LINCOLN            NE   CO-OP OBSERVER

            STILL SNOWING PRETTY GOOD

&&

THORNE
Local storm report, Dec 23, 6:01 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             OSHKOSH                 41.41N 102.34W
12/23/2017  E6.0 INCH        GARDEN             NE   LAW ENFORCEMENT

&&

THORNE
Local storm report, Dec 23, 6:09 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             HERSHEY                 41.16N 101.00W
12/23/2017  E3.0 INCH        LINCOLN            NE   PUBLIC

&&

THORNE
Local storm report, Dec 23, 6:14 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     SNOW             GRANT                   40.84N 101.73W
12/23/2017  E2.5 INCH        PERKINS            NE   LAW ENFORCEMENT

            LIGHT FLUFFY SNOW ALL DAY

&&

THORNE

Nearby

Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.